Jul 13, 2006 - 11:01 pm
My brother was diagnosed with stage 4 (small cell) lung cancer, which has metastasized to the brain, liver, and the adrenal gland. He has completed radiation to the brain and chemotherapy, which has eliminated the brain lesions and significantly shrunk the mass on his lung and stabalized other lesions on the liver and adrenal gland. Recent scans show the cancer is stable. However, new symptoms have doctors insisting it's time to let go. Over the past few weeks, he has become increasingly confused, extremely malnourished, and weak to extent where he is unable to walk. He imagines conversations, is very restless and sometimes unresponsive. Although all of these symptoms are listed as side effects to the pain medications he is taking (specifically the pain patch), the doctors say it's the cancer causing these problems. We think it's the meds together with malnutrition and dehydration that is causing these problems. Are we in denial?